Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Methadone tapering

50 yrs old-been on methadone 8months because of a norco addiction(lasted for years.) trying to get off this stuff. Went down in 5mg incriments and when i got to 30, had awful nervousness so went back up to 35 (have been as high as 75mg for 2months-my stable dose they told me.) requested to go back down to 30, although wont go into effect til tues. My clinic says they only deal in 5mg incriments. Would vitadone help at thus point?
2 Responses
Avatar universal
Vitadone just replaces what methadone robs your body of, you should already be taking a multivitamin and calcuim , mag, supplement to help aide your body when tapering, i would save your money and get some of the supplements people have listed Gnarly always gives a good list.  Did you ask about them splitting the 5mg into 2.5, cause the one i went to only did 5mg also , but they would break it half for me.
2 Comments
Im waiting for them to tell me if they will split it for me-
So no to the vitadone? I bought it-just havent taken any yet
Well if you bought it already then it cant hurt, its just a blend of many different vitamins and herbs.
Avatar universal
Hi David.....well the vitadone helps but it is expensive you can get the 3 in 1 vitamin (calcium,magnesum,zinc) for 6 bucks for a big bottle at walmart I know the dose for that it is 4 pills with breakfast and 4 pills with dinner.. it takes a few days to start working but once it does you will notice the difference...as for the withdrawal symptoms they can be managed but not avoided....there is no completely comfortable way to do this....I have said this a million times on the forum but it holds true....""you just have to be ok without being ok for a wile""... this should be your mantra.....a positive attitude is the best thing you can bring to the table it makes the difference between being uncomfortable or suffering....suffering is a choice.... with methadone you have to be in it for the long haul it is going to take resolve and perseverance to get threw it....as for tapering most people will go in and out of withdrawals threw out the taper....instead of dropping dose on such and such a day let your body be the final judge in dropping dose....it usually will pass in 4 to 5 days then you can drop dose again....I truley hope you can drop by 2mg rather then 5 at a time 5 works in the higher doses but it will be hard at anything below 30 it is all about blood serum level and % of drop....for instance 5mg from 100 is only a 5% drop and very doable but 5mg from 30 is a 30% drop and your going to feel it....tapering off methadone is not ez in the lower doses again at best you can manage the symptoms it is all about how much discomfort you can handle dont drop dose if your in withdrawal it will only get worst....we cant give specific taper advise only guide lines her on the forum...keep posting your not in this alone where here to help
>>>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<<<
2 Comments
I bought the vitamins today-but if it doesnt help with withdrawels, why am i taking it ?
I decided to wait to drop to 30 until i have the vitamins in my system a few days
nothing is going to eliminate the wds, the vitamins are to help your body recover from what is drained
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.